Journal of Postgraduate Medicine
 Open access journal indexed with Index Medicus & ISI's SCI  
Users online: 883  
Home | Subscribe | Feedback | Login 
About Latest Articles Back-Issues Article Submission Resources Sections Etcetera Contact
 
  NAVIGATE Here 
 ::   Next article
 ::   Previous article
 ::   Table of Contents

 RESOURCE Links
 ::   Similar in PUBMED
 ::  Search Pubmed for
 ::  Search in Google Scholar for
 ::Related articles
 ::   Citation Manager
 ::   Access Statistics
 ::   Reader Comments
 ::   Email Alert *
 ::   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed19421    
    Printed232    
    Emailed7    
    PDF Downloaded87    
    Comments [Add]    
    Cited by others 8    

Recommend this journal


 

 ADR REPORT
Year : 2009  |  Volume : 55  |  Issue : 4  |  Page : 292-293

Disulfiram-like reaction with ornidazole


Department of Medicine, University College of Medical Sciences & GTB Hospital, Delhi, India

Correspondence Address:
V Sharma
Department of Medicine, University College of Medical Sciences & GTB Hospital, Delhi
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0022-3859.58940

Rights and Permissions

Many drugs are implicated in causation of disulfiram-like reaction. The disulfiram-like reaction can vary in severity and can occasionally be fatal. The reaction is believed to result from inhibition of metabolism of acetaldehyde to acetate by inhibition of aldehyde dehydrogenase. The increase in serum acetaldehyde results in unpleasant clinical manifestations. Metronidazole is known to cause disulfiram-like reaction. Although no previous report has implicated ornidazole in causation of disulfiram-like reaction, caution has been advised with the use of all imidazoles. We report the case of a 48-year-old male, who was taking ornidazole and developed features of disulfiram-like reaction after taking alcohol. The patient was managed with supportive measures and improved. The report highlights the need for clinicians to advise patients to restrict intake of alcohol if they are being prescribed imidazole derivatives.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Online since 12th February '04
2004 - Journal of Postgraduate Medicine
Official Publication of the Staff Society of the Seth GS Medical College and KEM Hospital, Mumbai, India
Published by Wolters Kluwer - Medknow